Alert archive / Oklahoma / Wind Advisories in 2014

Wind Advisory 7, NWS Norman, OK

February 19, 20148 counties in Texas; 48 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Feb 19, 2014, 2:59 PM CST for 8 counties in Texas; 48 counties in Oklahoma. It took effect at Feb 20, 2014, 1:00 AM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2014, 2:59 PM CST (20:59 UTC)
In effect from
Feb 20, 2014, 1:00 AM CST
Expired
Feb 20, 2014, 3:00 PM CST
In force
14 hr
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2723 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WWUS74 KOUN 192059
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CST WED FEB 19 2014

OKZ004>007-009>012-014>018-021>024-033>036-200500-
/O.UPG.KOUN.HW.A.0001.140220T0700Z-140220T1900Z/
/O.NEW.KOUN.WI.Y.0007.140220T0700Z-140220T2100Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS...
MANGUM...HOBART...ALTUS
259 PM CST WED FEB 19 2014

...WIND ADVISORY IN EFFECT FROM 1 AM TO 3 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 3 PM CST THURSDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS: 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT WEIGHT VEHICLES... ESPECIALLY ALONG EAST-TO-WEST 
  ORIENTED ROADWAYS. WINDS APPROACHING 60 MPH ARE CAPABLE OF 
  MINOR DAMAGE TO TREES AND OTHER STRUCTURES. 

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ008-013-019-020-025>032-037>047-050-051-TXZ083>090-200500-
/O.NEW.KOUN.WI.Y.0007.140220T1200Z-140220T2100Z/
KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN-COMANCHE-STEPHENS-GARVIN-
MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-LOVE-
MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...
NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...MARIETTA...MADILL...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
259 PM CST WED FEB 19 2014

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST THURSDAY. 

* TIMING: FROM 6 AM TO 3 PM THURSDAY.

* WINDS: 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND LIGHT
  WEIGHT VEHICLES... ESPECIALLY ALONG EAST-TO-WEST ORIENTED
  ROADWAYS. WINDS APPROACHING 60 MPH ARE CAPABLE OF MINOR DAMAGE
  TO TREES AND OTHER STRUCTURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

CMS
4 follow-up statements
650 
WWUS74 KOUN 200415
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CST WED FEB 19 2014

OKZ004>007-009>012-014>018-021>024-033>036-201315-
/O.CON.KOUN.WI.Y.0007.140220T0700Z-140220T2100Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS...
MANGUM...HOBART...ALTUS
1015 PM CST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 PM CST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 3 PM CST THURSDAY.

* WINDS: 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT WEIGHT VEHICLES... ESPECIALLY ALONG EAST-TO-WEST 
  ORIENTED ROADWAYS. WINDS APPROACHING 60 MPH ARE CAPABLE OF 
  MINOR DAMAGE TO TREES AND OTHER STRUCTURES. 

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ008-013-019-020-025>032-037>047-050-051-TXZ083>090-201315-
/O.CON.KOUN.WI.Y.0007.140220T1200Z-140220T2100Z/
KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN-COMANCHE-STEPHENS-GARVIN-
MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-LOVE-
MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...
NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...MARIETTA...MADILL...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
1015 PM CST WED FEB 19 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST THURSDAY.

* TIMING: FROM 6 AM TO 3 PM THURSDAY.

* WINDS: 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT WEIGHT VEHICLES... ESPECIALLY ALONG EAST-TO-WEST 
  ORIENTED ROADWAYS. WINDS APPROACHING 60 MPH ARE CAPABLE OF 
  MINOR DAMAGE TO TREES AND OTHER STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$
301 
WWUS74 KOUN 200907
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
307 AM CST THU FEB 20 2014

OKZ048-052-201715-
/O.EXA.KOUN.WI.Y.0007.140220T1200Z-140220T2100Z/
ATOKA-BRYAN-
INCLUDING THE CITIES OF...ATOKA...DURANT
307 AM CST THU FEB 20 2014

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST TODAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 3 PM CST TODAY.

* TIMING: FROM 6 AM TO 3 PM THURSDAY.

* WINDS: 30 TO 40 MPH WITH GUSTS OF 45 TO 50 MPH.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT WEIGHT VEHICLES... ESPECIALLY ALONG EAST-TO-WEST 
  ORIENTED ROADWAYS. WINDS APPROACHING 60 MPH ARE CAPABLE OF 
  MINOR DAMAGE TO TREES AND OTHER STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ004>007-009>012-014>018-021>024-033>036-201715-
/O.CON.KOUN.WI.Y.0007.000000T0000Z-140220T2100Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS...
MANGUM...HOBART...ALTUS
307 AM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS: 30 TO 40 MPH WITH GUSTS OF 45 TO 57 MPH.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT WEIGHT VEHICLES... ESPECIALLY ALONG EAST-TO-WEST 
  ORIENTED ROADWAYS. WINDS APPROACHING 60 MPH ARE CAPABLE OF 
  MINOR DAMAGE TO TREES AND OTHER STRUCTURES. 

* PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ008-013-019-020-025>032-037>047-050-051-TXZ083>090-201715-
/O.CON.KOUN.WI.Y.0007.140220T1200Z-140220T2100Z/
KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN-COMANCHE-STEPHENS-GARVIN-
MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-LOVE-
MARSHALL-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...
NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...MARIETTA...MADILL...
QUANAH...CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...
MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...
LAKESIDE CITY...HENRIETTA
307 AM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING: FROM 6 AM TO 3 PM THURSDAY.

* WINDS: 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH.

* IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND 
  LIGHT WEIGHT VEHICLES... ESPECIALLY ALONG EAST-TO-WEST 
  ORIENTED ROADWAYS. WINDS APPROACHING 60 MPH ARE CAPABLE OF 
  MINOR DAMAGE TO TREES AND OTHER STRUCTURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

KURTZ
591 
WWUS74 KOUN 200946 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
346 AM CST THU FEB 20 2014

OKZ018-023-024-033>036-201800-
/O.CAN.KOUN.WI.Y.0007.000000T0000Z-140220T2100Z/
/O.NEW.KOUN.WI.Y.0008.140220T1100Z-140220T2100Z/
KINGFISHER-CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...KINGFISHER...ANADARKO...YUKON...
EL RENO...MUSTANG...HOLLIS...MANGUM...HOBART...ALTUS
346 AM CST THU FEB 20 2014

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING AS A COLD FRONT
  MOVES OVER THE REGION.

* WINDS: NORTHWEST 30 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH.

* MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND
  LIGHT-WEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ORIENTED
  ROADWAYS. VISIBILITIES MAY BE REDUCED DUE TO AREAS OF BLOWING
  DUST.

* OTHER IMPACTS: THE WILDFIRE DANGER WILL BE VERY HIGH DUE TO THE
  STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT
  COULD START FIRES SHOULD BE DELAYED!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.


&&

$$

OKZ004>007-009>012-014>017-021-022-201800-
/O.UPG.KOUN.WI.Y.0007.000000T0000Z-140220T2100Z/
/O.NEW.KOUN.HW.W.0001.140220T1100Z-140220T2100Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...ELK CITY...SAYRE...CORDELL
346 AM CST THU FEB 20 2014

...HIGH WIND WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON.

* TIMING: VERY STRONG WINDS WILL SPREAD OVER NORTHERN AND WESTERN
  OKLAHOMA EARLY THIS MORNING. THEY WILL BEGIN TO DECREASE TOWARD
  AND AFTER THE NOON HOUR.

* WINDS: NORTHWEST 35 TO 45 MPH WITH GUSTS APPROACHING 60 MPH.

* MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND
  LIGHT WEIGHT VEHICLES...ESPECIALLY ALONG EAST-TO-WEST ORIENTED
  ROADWAYS. VISIBILITIES WILL BE REDUCED DUE TO AREAS OF BLOWING
  DUST. WINDS APPROACHING 60 MPH ARE CAPABLE OF MINOR DAMAGE TO
  TREES...POWERLINES...AND OTHER STRUCTURES.

* OTHER IMPACTS: THE WILDFIRE DANGER WILL BE VERY HIGH DUE TO THE
  STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT
  COULD START FIRES SHOULD BE DELAYED!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS THIS STRONG CAN BLOW LIGHT-WEIGHT OBJECTS AROUND...MAKE IT
DIFFICULT TO KEEP YOUR VEHICLE ON THE ROAD.

&&

$$

OKZ008-013-019-020-025>032-037>048-050>052-TXZ083>090-201800-
/O.EXT.KOUN.WI.Y.0007.140220T1100Z-140220T2100Z/
KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN-COMANCHE-STEPHENS-GARVIN-
MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-
MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
ARCHER-CLAY-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...
NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
346 AM CST THU FEB 20 2014

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...

* TIMING: WINDS WILL INCREASE THROUGH THE MORNING AS A COLD FRONT
  MOVES OVER THE REGION.

* WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND
  LIGHT WEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ORIENTED
  ROADWAYS. VISIBILITIES MAY BE REDUCED DUE TO AREAS OF BLOWING
  DUST.

* OTHER IMPACTS: THE WILDFIRE DANGER WILL BE VERY HIGH DUE TO THE
  STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT
  COULD START FIRES SHOULD BE DELAYED!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

11
988 
WWUS74 KOUN 201719
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
1119 AM CST THU FEB 20 2014

OKZ005>007-011-012-014>017-021-022-202100-
/O.CAN.KOUN.HW.W.0001.000000T0000Z-140220T2100Z/
/O.EXA.KOUN.WI.Y.0008.000000T0000Z-140220T2100Z/
WOODS-ALFALFA-GRANT-MAJOR-GARFIELD-ROGER MILLS-DEWEY-CUSTER-
BLAINE-BECKHAM-WASHITA-
INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD...FAIRVIEW...
ENID...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
ELK CITY...SAYRE...CORDELL
1119 AM CST THU FEB 20 2014

...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE HIGH
WIND WARNING. A WIND ADVISORY HAS BEEN ISSUED IN ITS PLACE...AND
IS IN EFFECT UNTIL 3 PM THIS AFTERNOON.

* WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND
  LIGHT WEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ORIENTED
  ROADWAYS. LOCAL REDUCTIONS TO VISIBILITY MAY OCCUR WITH PATCHY
  BLOWING DUST.

* OTHER IMPACTS: THE WILDFIRE DANGER WILL REMAIN VERY HIGH DUE TO
  THE STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT
  COULD START FIRES SHOULD BE DELAYED!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ004-009-010-201830-
/O.CAN.KOUN.HW.W.0001.000000T0000Z-140220T2100Z/
HARPER-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD
1119 AM CST THU FEB 20 2014

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE HIGH
WIND WARNING. 

BREEZY NORTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO NEAR 40 MPH
WILL REMAIN POSSIBLE...BUT HIGH WINDS ARE NO LONGER EXPECTED.

$$

OKZ008-013-019-020-025>032-037>048-050>052-TXZ083>090-202100-
/O.CON.KOUN.WI.Y.0007.000000T0000Z-140220T2100Z/
KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-TILLMAN-COMANCHE-STEPHENS-GARVIN-
MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-
MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-
ARCHER-CLAY-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...
NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
1119 AM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND
  LIGHT WEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ORIENTED
  ROADWAYS. LOCAL REDUCTIONS TO VISIBILITY MAY OCCUR WITH PATCHY
  BLOWING DUST.

* OTHER IMPACTS: THE WILDFIRE DANGER WILL REMAIN VERY HIGH DUE TO
  THE STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT
  COULD START FIRES SHOULD BE DELAYED!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

OKZ018-023-024-033>036-202100-
/O.CON.KOUN.WI.Y.0008.000000T0000Z-140220T2100Z/
KINGFISHER-CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON-
INCLUDING THE CITIES OF...KINGFISHER...ANADARKO...YUKON...
EL RENO...MUSTANG...HOLLIS...MANGUM...HOBART...ALTUS
1119 AM CST THU FEB 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. 

* WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* MAIN IMPACTS: HAZARDOUS DRIVING CONDITIONS FOR HIGH-PROFILE AND
  LIGHT-WEIGHT VEHICLES...ESPECIALLY ALONG EAST TO WEST ORIENTED
  ROADWAYS. LOCAL REDUCTIONS TO VISIBILITIES MAY OCCUR WITH PATCHY
  BLOWING DUST.

* OTHER IMPACTS: THE WILDFIRE DANGER WILL REMAIN VERY HIGH DUE TO
  THE STRONG WINDS. ALL OUTDOOR BURNING AND OTHER ACTIVITIES THAT
  COULD START FIRES SHOULD BE DELAYED!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING
OUTSIDE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 19, 2:50 PM CST, 9 minutes earlier.

Area forecast discussion, Feb 19, 2:50 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CST WED FEB 19 2014

.DISCUSSION...
A FEW SHOWERS MAY OCCUR THIS AFTERNOON AND EVENING OVER THE
NORTHEAST QUADRANT OF OUR FORECAST AREA...AND SOME LIGHT DRIZZLE
WILL BE POSSIBLE THIS AFTERNOON IN THE FAR EAST. THIS
EVENING...THERE WILL BE A BRIEF WINDOW OF OPPORTUNITY FOR SOME
MODERATELY STRONG THUNDERSTORMS IN THE FAR NORTHEAST PART OF OUR
AREA...AROUND PONCA CITY. THIS IS ALL ASSOCIATED WITH STRONG
WARM/MOIST ADVECTION OCCURRING OVER THE REGION.

TOMORROW MORNING...A STRONG COLD FRONT WILL SWEEP RAPIDLY
SOUTHEAST ACROSS OKLAHOMA AND NORTH TEXAS. FROM AROUND SUNRISE TO
MID-AFTERNOON...WINDS WILL BE ON THE HIGH END OF OUR WIND
ADVISORY CRITERIA...ALMOST TO HIGH WIND WARNING LEVELS. THE
TIMING OF THE ARRIVAL OF THE COLD AIR WILL NOT SYNC WELL WITH
VERTICAL MIXING...SO WE EXPECT WINDS TO REMAIN GENERALLY IN THE
30-40 MPH RANGE WITH GUSTS INTO THE 50S. WE MAY SEE ISOLATED ROGUE
GUSTS TO NEAR 60 MPH...BUT DO NOT EXPECT THIS TO BE WIDESPREAD.

WINDS WILL DIMINISH RAPIDLY LATE TOMORROW AFTERNOON...AND A
RELATIVELY QUIET PERIOD WILL BEGIN. TEMPERATURES WILL GENERALLY BE
A FEW DEGREES ABOVE THE SEASONAL AVERAGE...AND THERE WILL BE ONLY
MINIMAL CHANCES FOR RAIN.

A SERIES OF COLD FRONTS FROM THE WEEKEND INTO THE MIDDLE OF NEXT
WEEK WILL BRING A GENERAL COOLING TREND...AND THE LONGER-RANGE
OUTLOOKS FROM THE CLIMATE PREDICTION CENTER SUGGEST A RATHER
CHILLY END TO FEBRUARY OVER MOST OF OKLAHOMA AND NORTH TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  50  56  32  66 /  10  10   0   0
HOBART OK         46  56  31  64 /   0   0   0   0
WICHITA FALLS TX  55  61  34  68 /  10   0   0   0
GAGE OK           37  52  26  63 /   0   0   0   0
PONCA CITY OK     47  55  28  63 /  50  20   0   0
DURANT OK         59  64  37  66 /  10  10   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 6 AM TO 3 PM CST THURSDAY FOR OKZ008-013-019-
     020-025>032-037>047-050-051.

     WIND ADVISORY FROM 1 AM TO 3 PM CST THURSDAY FOR OKZ004>007-
     009>012-014>018-021>024-033>036.

TX...WIND ADVISORY FROM 6 AM TO 3 PM CST THURSDAY FOR TXZ083>090.

&&

84/23
Hazardous weather outlook, Feb 19, 12:00 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST WED FEB 19 2014

OKZ004>048-050>052-TXZ083>090-201300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST WED FEB 19 2014

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
SEVERE STORMS ARE NOT EXPECTED.

DISCUSSION...
MOISTURE WILL INCREASE AS A WARM FRONT LIFTS NORTHWARD OVER
THE REGION...RESULTING IN THE POSSIBILITY FOR ISOLATED STORMS
LATE THIS AFTERNOON THROUGH TONIGHT. IF STORMS OCCUR...THEY
SHOULD REMAIN EAST OF INTERSTATE-35 AND NORTH OF INTERSTATE-40.
SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS...BUT SEVERE
STORMS WILL BE UNLIKELY.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY FEB 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
PATCHY FOG AND DRIZZLE WILL REMAIN OVER PORTIONS OF SOUTHERN
AND SOUTHEASTERN OKLAHOMA THROUGH EARLY AFTERNOON. FOG SHOULD
LIFT...AND VISIBILITIES IMPROVE THROUGH EARLY AFTERNOON.

A STRONG FRONT WILL MOVE ACROSS OKLAHOMA OVERNIGHT...RESULTING
IN STRONG AND GUSTY NORTH WINDS OVER PORTIONS OF NORTHERN AND
WESTERN OKLAHOMA. WINDS OF 35 TO 45 MPH...WITH A FEW GUSTS OF
50 TO 60 MPH WILL BE POSSIBLE. A HIGH WIND WATCH REMAINS IN
EFFECT FOR MUCH OF NORTHERN AND WESTERN OKLAHOMA. MONITOR FUTURE
FORECASTS IN CASE PORTIONS OF THIS WATCH ARE UPGRADED TO A HIGH
WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
ISOLATED STORMS APPEAR POSSIBLE NEXT MONDAY ACROSS SOUTHERN
PARTS OF OKLAHOMA.

OTHER HAZARDOUS WEATHER...
VERY STRONG AND POSSIBLY DAMAGING WINDS WILL CONTINUE THROUGH
THE EARLY AFTERNOON HOURS THURSDAY. THIS WILL CREATE DANGEROUS
WILDFIRE CONDITIONS AND MAY ALSO LEAD TO SIGNIFICANTLY REDUCED
VISIBILITIES IN BLOWING DUST. THE STRONGEST WINDS ARE EXPECTED
FROM DAYBREAK TO ABOUT 2 PM THURSDAY ACROSS NORTHERN AND WESTERN
OKLAHOMA...ALTHOUGH WINDS WILL BE STRONG AND GUSTY OVER ALL OF
OKLAHOMA AND WESTERN NORTH TEXAS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM THURSDAY.

11/AUSTIN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 8:40 PM CSTHigh Wind WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Custer and 15 more18 hr

Nearby

Wind Advisories in Oklahoma, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.